MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA FRAMING COIL FC-3-10-3D; DEVICE, EMBOLIZATION, VASCULAR
Back to Search Results |
| Model Number |
FC-3-10-3D |
| Medical Device Problem Codes |
Separation Failure (2547); Migration (4003)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
10/10/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received report that the coil was stuck at the echelon 10-45 catheter hub.This was clarified to note that there was a detachment failure resulting in the physician attempting to remove the coil, causing the coil to fly away distal suddenly.The physician then retrieved the coil using a solitaire 4x20 using a headway catheter.The coil was reported to have exited the sheath smoothly.No patient injury occurred.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The ancillary devices were discarded at the site.No damage was noted on the devices.The coil was hydrated and the continuous flush was used.The sheath was firmly seated in the hub.The rhv was tightened around the introducer sheath.No additional echelon information is known.Competitor coils were used with the echelon to complete the procedure.
Additional Manufacturer Narrative
Upon additional detail found that this reported coil did not prematurely detach and never migrated.This event is for coil resistance/stuck in catheter issue.Based upon the new information received, this would not meet the criteria for a reportable event.Please ref.Below mdrs for correct event and complications.2029214-2018-00910 2029214-2018-00911.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
The axium coil was returned for evaluation within a biohazard bag; inside of a shipping box.The coil was within its introducer sheath and dispenser track.The instant detacher was not returned as it was discarded.Therefore, any contributing factors from the instant detacher could not be assessed.For further examination, the coil was then removed from its introducer sheath and dispenser track.The actuator interface crimps along with the tack weld replacement (twr) appeared to be intact.The pushwire was found to be intact distal to the break indicator at the manual detachment location (via hypotube).The pushwire appeared to be bent at 45.0 cm from the proximal end.The coin located against the lumen stop with the implant coil still attached, and the coil shield was present.The implant coil found to be damaged and stretched.The axium coil was successfully detached using an in-house instant detacher, within 2 attempts without difficulty.Under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations and was found to be within specifications.Specification dimensions for the coin are: @ 0.063mm: 0.063mm-0.089mm; @ 0.127mm: 0.075mm-0.105mm; @ 0.275mm: 0.086mm-0.108mm.Measured 0.076mm @ 0.063mm; measured 0.95mm @ 0.127mm; measured 0.098mm @ 0.275mm.The inner diameter of the lumen stop and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured and found to be within specification.Specification dimension for the lumen stop inner fit id is 0.00220" minimum, and for the lumen stop inner fit id is 0.0029" maximum.The lumen stop inner diameter (id) was measured to be 0.00287".The retainer ring inner diameter (id) was measured and found to be within specification.Specification dimension for the retainer ring inner diameter = 0.00455"+/- 0.00010 ".It was measured 0.00457".The implant coil was found to be damaged and stretched with the polypropylene filament intact.During evaluation, the detach element was removed from the implant coil.The detach element was in good shape and the detachment ball was found to be within specification.Specification = 0.0038" +/- 0.00010".The detachment ball was measured to be 0.0038".All other subassemblies appeared to be normal and no other anomalies were observed.Based on the above findings, the report of ¿coil resistance¿ could not be confirmed.The event cause could not be determined as the returned device could not be used for testing due to its damaged condition.However, the cause for damage could not be determined.In addition, the echelon catheter was not returned.Therefore, any contributing factors from the catheter could not be assessed.Note: the device analysis was performed for "premature-detachment" failure mode.Later on, the rep told us that there were two events that happened in the same day.And the rep was mistakenly returned this device to the wrong event number.The reported failure mode for the first event was resistance in catheter.However, the device was previously analyzed for "pre-mature detachment", so the device could not be analyzed for resistance in catheter failure mode due to its damaged condition.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.